Welcome students, parents, coaches, volunteers, and NICA staff to the inaugural National Interscholastic Cycling Association (NICA) Eastern Regional Event, a NICA Celebration & Eastern Championship! Brought to you by the Mid-Atlantic Radness Team and the DE, FL, MD, NJ, NY, NC, OH, PA, SC, VA and WV NICA Leagues. Sanctioned by NICA, the festival will offer an action-packed weekend of bike-centric activities. In keeping with NICA’s unwavering focus on inclusiveness, there will be opportunities for non-competitive and competitive riders alike to participate!
The Land on which Fair Hill Natural Resource Area stands is part of the ancient homeland and traditional territory of the Lenapehoking (Lenni-Lenape) people. We pay respect to Lenape people’s past, present, and future and their continuing presence in the homeland and throughout the Lenape diaspora.
Fair Hill is a 5,656-acre Natural Resources Management Area. Bordered by Pennsylvania to the north and less than one half mile west of Delaware, Fair Hill is known for its pristine fields, woodlands, and natural beauty. At one time one of the largest private land holdings in the east, Fair Hill was formerly owned by William duPont, Jr., an avid equestrian rider who acquired the farmland to enjoy riding as well as fox chasing. Fair Hill was purchased by the state in 1975 from Mr. duPont’s estate.
The old-growth forests and scenic pastures make for a wonderful race venue. Riders will be treated with fun, twisty single track separated by practice fields used by Olympic equestrians. As a longtime host to the PA & MD NICA Leagues, and soon to be a DE NICA venue, Fair Hill is uniquely positioned in the region to host an event of this magnitude.
All attendees ages 10 and up must be registered to enter. Children under 10 receive free admittance. Please note that online registration closes on October 17th, 2023 at midnight. Day-of registration will be available on site for an additional fee. Volunteer initiatives will be shared separately.
- Non-racing Student Participant ($40 online, $60 on-site) – Open to any middle or high-school student, ages 10 – 19. Includes access to Adventure rides, GRiT rides, and all other non-racing events and activities. Open to NICA and non-NICA students.
- Racing Participant ($60 online, $80 on-site) – Includes all of the above, plus entry into the invitational races for High School attendees. Qualifying students will receive invitations to register from their league. Students from the 11 participating leagues are invited as follows:
- All HS female racers – automatic qualification
- All Varsity racers – automatic qualification
- Top 15 9th Grade/10th Grade/JV male racers from each participating league. (These three categories are password protected. Please see your home league guidance to obtain the code).
- Adult general admission ($10 online, $20 on-site): General admission for one adult. Note: only licensed NICA coaches can participate in the Adventure or GRiT rides.
- Family Pass ($80 online, $100 on-site): General admission for one family, immediate family members only. Includes access to all non-racing activities. Does not include race registration for qualifying NICA student athletes. Race registration must be purchased separately.
- Camping: $5 per camper, good for the weekend.
- Camping is primitive! We can accommodate trailers and RV’s, but there are no hookups, you must be 100% self-contained.
- No ground fires permitted.
Thursday, November 9th: Travel, Camper Setup & Check In
Friday, November 10th: Travel, Camper Setup & Check In
Parade of Athletes by State
Largest GRiT Ride Ever!
GRiT and Adventure Activities
12:00 PM Adventure & Pre-ride Open
12 – 2 PM GRiT Activity/Craft
3 – 5 PM GRiT Ride
5:00 PM Pit Zone, Adventure, Pre-ride Closed
6 – 8 PM Spooky/Dusk Ride
Saturday, November 11th: Veteran’s Day Celebration
Championship Racing All Day!
Awards and Recognition
GRiT and Adventure Activities
7:30 AM Pre-Ride Open
8:30 AM Pre-Ride Closed
8:45 AM Staging 9th Grade Boys
8:50 AM National Anthem
9:00 AM 9th Boys Race (75 min, 3 laps, 25/lap)
9:45 AM Staging 10th Grade Boys
10:00 AM 10th Grade Boys Race (75 min, 3 laps, 25/lap)
10:45 AM Staging 9th/10th Girls (75 min, 2 laps, 38/lap)
11:00 AM 9th/10th Grils Race (75 min, 2 laps, 38/lap)
11:45 AM Staging JV/V Girls
12:00 PM Adventure Open
12:00 PM Crew Lunch Available
12:00 PM JV/V Girls (JV – 75 min, 3 laps, 25/lap; V – 90 min, 4 laps, 23/lap)
1:00 PM Staging JV Boys
1:15 PM JV Boys Race (75 min, 4 laps, 19/lap)
2:15 PM Staging V Boys
2:30 PM V Boys Race (90 min, 5 laps, 18/lap)
3:30 PM Begin Course Tear Down
4:00 PM Racing, Adventure Concludes
4:00 PM Begin Infield Tear Down
5:00 PM Awards
6 – 8 PM Dance Party
9:00 PM Expo/Venue Closed
Sunday, November 12th: Travel Day, Camper Checkout
Demonstrations and Clinics
NICA New York was organized in 2013 to provide challenge-by-choice mountain biking programs for grades 6 to 12. With the cooperation of state-wide land owners, parks departments, and sponsors, NICA NY can offer kids a high-quality mountain racing experience across the state. With many parks offering MTB trails for beginners to enter the sport regardless of ability, we believe this is a sport that all can get involved;ved in. NICA New York is committed to providing a positive experience for all student-athletes.
Teams and independent riders are welcome to join the league.
For up-to-date news and info, e-mail firstname.lastname@example.org and let us know how you’d like to get involved.
Matt Fritzinger, a teacher at Berkeley High, founded the League with the 2001 NorCal High School Mountain Bike Racing Series. As the coach of the Berkeley High team, he saw that a school team could succeed but that competition would be required for it to thrive. In the first series, mountain bikers from schools all over Northern California answered the call and came to compete as semi-organized high school teams. Now well over 50 California schools offer well-organized mountain bike programs, and is spreading to states all over.
The New York High School Cycling League works to establish and maintain safe, quality high school mountain bike programs. The League is responsible for establishing a climate that will: Mission Statement
- Provide students who have the desire to mountain bike with the coaching and camaraderie that will help them achieve both competitive and non-competitive cross-country mountain biking goals safely and enjoyably;
- Develop an awareness of what it is to be an amateur athlete that is both gracious and respectful to their community;
- Create an environment in which they may discover new friendships and find role models;
- Guide students towards learning new skills and disciplines, and spread the foundations of mountain bike racing across the U.S.;
- Foster a responsible attitude toward the use of trails and wilderness;
- Promote the value of cycling to our community as a mode of transportation and as a lifelong sport.